Alert archive / Alaska / High Wind Warnings in 2009
High Wind Warning 25, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind warning at Oct 30, 2009, 5:03 AM AKDT. It took effect at Oct 30, 2009, 10:00 AM AKDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 5:03 AM AKDT (13:03 UTC)
- In effect from
- Oct 30, 2009, 10:00 AM AKDT
- Expired
- Oct 31, 2009, 10:00 AM AKDT
- In force
- 24 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 301303 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 503 AM AKDT FRI OCT 30 2009 AKZ111-310215- /X.NEW.PAFC.HW.W.0025.091030T1800Z-091031T1300Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 503 AM AKDT FRI OCT 30 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM AKDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM AKDT SATURDAY. LOW PRESSURE OVER THE GULF AND STRONG HIGH PRESSURE OVER NORTHERN ALASKA HAS CREATED A TIGHT PRESSURE GRADIENT ACROSS THE REGION...WHICH IS COMBINING WITH ARCTIC AIR MOVING DOWN FROM INTERIOR ALASKA TO PRODUCE STRONG WINDS THROUGH THE MATANUSKA VALLEY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA TODAY AND TONIGHT HELPING TO FURTHER INCREASE THE WINDS TO WARNING LEVELS. EXPECT NORTHEAST WINDS TO INCREASE TO 30 TO 50 MPH WITH GUSTS TO 75 MPH BY LATE THIS MORNING. WINDS MAY TEMPORARILY WEAKEN A BIT LATER THIS AFTERNOON INTO EARLY EVENING...BUT ARE THEN EXPECTED TO INCREASE ONCE AGAIN BY MID EVENING AND PERSIST THROUGH THE OVERNIGHT HOURS. WINDS WILL THEN DIMINISH DURING THE DAY SATURDAY AS THE PRESSURE GRADIENT WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
3 follow-up statements
000 WWAK71 PAFC 302033 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1233 PM AKDT FRI OCT 30 2009 AKZ131-311345- /X.EXB.PAFC.HW.W.0025.091031T0400Z-091031T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 1233 PM AKDT FRI OCT 30 2009 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM AKDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM AKDT SATURDAY. A STRONG HIGH PRESSURE CENTER OVER THE MAINLAND COMBINED WITH FALLING PRESSURES OVER THE GULF OF ALASKA WILL STRENGTHEN PRESSURE GRADIENTS ACROSS THE NORTH GULF COAST. NORTH TO EAST WINDS ARE EXPECTED TO INCREASE WITH GUSTS 65 TO 80 MPH FROM THOMPSON PASS TO VALDEZ PROPER THIS EVENING. WINDS WILL CONTINUE VERY STRONG THROUGH LATE SATURDAY MORNING THEN SLOWLY WEAKEN DURING THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$ AKZ111-311300- /X.CON.PAFC.HW.W.0025.000000T0000Z-091031T1300Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 1233 PM AKDT FRI OCT 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AKDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AKDT SATURDAY. LOW PRESSURE OVER THE GULF AND STRONG HIGH PRESSURE OVER NORTHERN ALASKA HAS CREATED A TIGHT PRESSURE GRADIENT ACROSS THE REGION... WHICH IS COMBINING WITH ARCTIC AIR MOVING DOWN FROM INTERIOR ALASKA TO PRODUCE STRONG WINDS THROUGH THE MATANUSKA VALLEY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA TODAY AND TONIGHT HELPING TO FURTHER INCREASE THE WINDS TO WARNING LEVELS. EXPECT NORTHEAST WINDS TO INCREASE TO 30 TO 50 MPH WITH GUSTS TO 75 MPH BY LATE THIS MORNING. WINDS MAY TEMPORARILY WEAKEN A BIT LATER THIS AFTERNOON INTO EARLY EVENING...BUT ARE THEN EXPECTED TO INCREASE ONCE AGAIN BY MID EVENING AND PERSIST THROUGH THE OVERNIGHT HOURS. WINDS WILL THEN DIMINISH DURING THE DAY SATURDAY AS THE PRESSURE GRADIENT WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK71 PAFC 311251 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 451 AM AKDT SAT OCT 31 2009 AKZ131-311400- /X.CAN.PAFC.HW.W.0025.000000T0000Z-091031T1800Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 451 AM AKDT SAT OCT 31 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH WIND WARNING. THE PRESSURE GRADIENT ACROSS THE REGION HAS BEGUN TO SLACKEN AND WINDS ACROSS NORTHEAST PRINCE WILLIAM SOUND HAVE FALLEN BELOW WARNING LEVELS. EXPECT NORTH TO EAST WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH EARLY THIS MORNING...DECREASING TO 10 TO 20 MPH WITH LOCAL GUSTS TO 35 MPH IN THE AFTERNOON. WINDS WILL REMAIN GUSTY THROUGH SUNDAY NIGHT...ESPECIALLY THROUGH CHANNELED AREAS...BUT WILL BECOME LIGHT BY MONDAY AS THE PATTERN CHANGES AHEAD OF A STORM MOVING IN FROM THE BERING SEA. $$ AKZ111-311800- /X.EXT.PAFC.HW.W.0025.000000T0000Z-091031T1800Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 451 AM AKDT SAT OCT 31 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM AKDT THIS MORNING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM AKDT THIS MORNING. A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH COLD AIR MOVING DOWN FROM THE INTERIOR OF ALASKA CONTINUES TO PRODUCE HIGH WINDS ACROSS THE MATANUSKA VALLEY THIS MORNING. EXPECT NORTHEAST WINDS 25 TO 40 MPH WITH GUSTS TO 75 MPH TO PERSIST THROUGH MID MORNING. WINDS WILL THEN DECREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH IN THE AFTERNOON AS THE PRESSURE GRADIENT SLACKENS. WINDS WILL CONTINUE TO GRADUALLY DIMINISH TONIGHT AND SUNDAY AS A STORM OVER THE GULF OF ALASKA WEAKENS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. && $$
000 WWAK71 PAFC 311802 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1002 AM AKDT SAT OCT 31 2009 AKZ111-311915- /X.EXP.PAFC.HW.W.0025.000000T0000Z-091031T1800Z/ MATANUSKA VALLEY- INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON 1002 AM AKDT SAT OCT 31 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Oct 29, 12:20 PM AKDT, 16 hours 43 minutes earlier.
Area forecast discussion, Oct 29, 12:20 PM AKDT, 16 hours 43 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 1220 PM AKDT THU OCT 29 2009 .MODEL DISCUSSION...NAM AND GFS IN GOOD AGREEMENT ON THE VARIOUS WEATHER SYSTEMS...EVEN OUT OVER THE BERING REGION. .ANALYSIS AND UPPER LEVELS...PRIMARY FEATURE IS THE RIDGE OF HIGH PRESSURE CURRENTLY LOCATED OVER THE CENTRAL BERING WHICH SHOULD REMAIN INTACT THROUGH SUNDAY. THIS WILL GENERATE HIGH PRESSURE OVER THE INTERIOR WITH EITHER A LOW OR TROUGH IN THE GULF OF ALASKA. SYSTEMS IN THE WESTERN BERING WILL BE BLOCKED FROM THE CENTRAL AND EASTERN BERING UNTIL MONDAY. .SHORT TERM FORECAST...SOUTHCENTRAL...MODERATE TO STRONG NORTH WINDS WILL PERSIST THROUGH SATURDAY AND UNTIL SUNDAY NIGHT IN THE COPPER BASIN AND EASTERN PRINCE WILLIAM SOUND. LITTLE TO PRECIP OR CLOUDS WITH EXCEPTION OF NORTHERN GULF. SOUTHWEST ZONES EXPECT MAINLY CLEAR SKIES WITH AIR TEMPS IN TEENS TO MID 20S...COOLER TO THE WEST. BERING REGIONS..IN THE EAST CONTINUED LOW CLOUDS AS RIDGE PERSISTS. IN THE WEST A SERIES OF LOWS/TROUGHS WILL MOVE THROUGH PRODUCING RAIN AND MODERATE SOUTH TO WEST WINDS. NEXT LARGE SYSTEM WILL MOVE IN SUN AFTERNOON. .LONG TERM FORECAST...MODELS INDICATING BERING RIDGE WILL DISSIPATE BY MON MORNING ALLOWING MORE ACTIVE WEATHER TO MOVE THROUGH THE STATE FROM THE WEST. NEXT POTENTIAL WEATHER SYSTEM TO IMPACT WEST AND SOUTHCENTRAL WITH PRECIP WOULD BE EXPECTED TUE NIGHT AND WED. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...HIGH WIND WARNING 131 MARINE...GALES 121 140 132 FIRE WEATHER...NONE JMP OCT 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Oct 29, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Oct 29, 5:20 PM AKDT | Gale Warning | AFC | 47 hr | |
| Oct 30, 4:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| Oct 30, 4:00 AM AKDT | Small Craft Advisory | AFC | 36 hr |
Nearby
High Wind Warnings in Alaska, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.